Hi! I posted here a couple of months ago, unsure of whether my headaches were really migraines or not. Well, it turns out that I am indeed a migraine sufferer, just like my mother and probably my grandmother before me. My doctor has prescribed Imitrex tablets; so far they seem to be working OK. I don't get the dopeyness that I had with Midrin. I do have a couple of questions that I would like some advice on, however. My migraine attacks seem to correspond with my menstrual cycle, and when I read the fine print on my birth control pills I saw the following words of warning: "May cause headaches". I don't want to stop taking my birth control pills because they regulate my cycle and ease my cramps (before I started taking the ones I'm currently on, Alesse, I had to take a prescription pain killer for the cramping and back pain). Any advice?
Carrie Howard <Carrie.L.2.Howard@cmich.edu>
Bay City, MI USA - Date: 09/21/98 (Mon)
Time: 10:51:17 PM
My story sounds like bits and pieces of each journal entry I read, so I won't to history, other than to say I've been suffering these things for 18 years, and have only had major relief in the past five with meds
like Imitrex and Zomig.
What I'm wondering is if anyone out there has experienced side effects like tinitis (ringing in the ears) which has stayed with me now for 5 months, or Raynaud's syndrome - and what you've done about it.
G Lieberman <SWFCLT@aol.com>
USA - Date: 09/21/98 (Mon)
Time: 10:10:27 PM
I have been getting migraine's since march of 98. I am only 24 years old and I have already under went a hysterectomy. I belive that has a lot to do with these awful headaches I get. They put me down for 2 full days. My doctor tried midrin. It did not help. The only thing it did is help me sleep which was fine with me. I am now taking Inderal daily and Imetrex when I get the migraine. All of which is not helping! I am on a nausea medication that helps me stop throwing up but the pain does not go away. I do not know what else to do. I have a headache everyday! They are not always migraines but I have been getting them more frequently now, probably about 10 a month. HELP ME!!! I don't know what else to do. I am desperate! Any advise would be greatly appreciated. Thank you.
Wendy Harty <Wen218@aol.com>
Massillon, OH USA - Date: 09/21/98 (Mon)
Time: 09:39:08 PM
Iwanted to thank the Renata for your e-mail, it helps. I wrote a day or so ago. I had read about the residual headaches and found out most everything I take can cause them. I have began to cut them out, the one I used alot of was the Excedrin & codine. With them not in my system every day the headaches are alot less frequent although some still get to the nausea stage then I take a Imitrex shot. The shot stops the pain in under 20 mins. I want to thank those of you that e-mailed me with support it means so very much especially when the pain is here and bad. God Bless all of you and I'll keep reading and searching for new methods to help all of us. Loralye
modesto, CA USA - Date: 09/21/98 (Mon)
Time: 02:34:44 PM
To All Suffers: Sometime ago I told you of how I had cured my headaches and migraines with a special diet and Two supplements Barleygreen, and pycnogenol. I have found a diet that is very much like the one I am on and is easy to find fo to: www.drmcdougall.com and read what he has to say about illness and your diet. I'm sure you will find it very helpful.
George Ballard <Zooey@cwv.net>
Bolt, WV USA - Date: 09/21/98 (Mon)
Time: 01:17:09 PM
Hello everyone. I have been suffering from migraines for about 14 years. I am one of the lucky ones, since my headaches had (until recently) become less severe and less frequent. They have now started again-today was the 4th one in 3 days-and so I have decided to see a doctor again. My migraines start with auras, and then I usually only have pain until I get a chance to sleep it off. My pain is not nearly as bad as it used to be, and I had just been using Nuprin or Excedrin Migraine. I am sure that stress is part of the reason for them happening more often again, so I figure I should start treating them again, since I am sick of just putting up with them. As I'm sure a lot of you know, it really sucks to call in sick due to a migraine, and then have your friend tell how other co-workers complained!! You know-"well, I have a headache, too-but I came to work!" Yes, but do they have feel like they have bubbles of pain in their heads that threaten to explode out their foreheads, or bricks that slam full force into their temples if they bend over? I think not. Of course, that still doesn't help those of us who have to not only suffer the headache, but also endure the comments of insensitive co-workers. Or is that just me? :-)
Anyway, after I slept off today's headache (which leaves me with just a dull pain I can tolerate) I decided to do some research on the good 'ol Web, which led me here. So I am hoping that someone will be able to give me some info on Midrin. I think that was the name of the drug I was taking back when I was first diagnosed. It helped the headache-just made me very loopy! I felt like I was drunk, and then "passed out" and slept for hours. Oh well, at least it worked. The only problem is that I became a vegetarian in 1991, and since I was told I could only get Midrin in gel-caps (which I can no longer take since they're made with gelatin) I never refilled my prescription, and haven't been to a doctor since. I know there are a lot of new drugs, so any information or insight would be greatly appreciated. Hope to hear from some of you! Robin
Neenah, WI USA - Date: 09/21/98 (Mon)
Time: 11:45:02 AM
Hi you all..Jana here again. Well, guess what?! I have completed my home detoxification process with the help of my wonderful neurologist. Let me tell any of you that are on daily pain meds..Fiorinal in particular....this drug is HELL to withdrawl from! I have also cut out the Tylenol #4 which I was on 6 of those per day...and the Fiorinal I was on about 6-8 per day. A lot, huh? Yep! I am still feeling sluggish and lethargic....kind of "fluish" like symptoms. I am told this will pass though. Also, I have experienced a couple of migraines, but NONE have been the severity as the ones I had when I was on daily pain meds. Isn't that great? The reason for me sharing my story with you all is, I encourage each and everyone of you (IF you have a pattern of daily narcotic med usage) to detox and you will feel so much better. I actually feel "normal!" I haven't been able to say that for the past 17 years!! Used to I would draw my blinds and remain in a quite dark place, 24-hours a day. Now, I welcome the sunlight and my goodness! I have soooo much energy! I know I am still at a vulnerable stage of relapsing, so I am wondering if Narcotics Annomous would be of a support for me? Does anyone else have any info regarding that group and if they can help us migraineurs? Also, my neuro put me on Verapamil 240mg SR once a day. I take it at bedtime to act as a preventive. Does anyone have ANY info on Verapamil? I would be very interested in knowing anything you could enlighten me about Verapamil.
I want all of you to continue to remain optimistic in finding hope for your migraines, becuz trust me,.,,,I do know migraines can rule and mononpolize ones life. I am in hope I will receive emails regarding this posting that I have just now posted. I am here for all you migraineurs! I know what hell it is to go thru with the condition we have. Please do not give up and I am here for support! Take care and be well!
Atlanta, GA USA - Date: 09/21/98 (Mon)
Time: 02:22:12 AM